Madopar had no effect


#1
My Dad was started on Madopar which had no effect. He has just begun taking rasagiline and will be starting one of the 'Dopamine agonists' in the next week or so. We are desperately hoping that the new meds will have a effect but we are worried as we were so hopeful about the Madopar and it changed nothing!
Has anyone else had a similar experience?

#2
Hi,

I started taking dopamine first, next rasagiline then madopar. The medication is marvellous. I am 57 years old and diagnosed four years ago. Gradually the doctors will get the medication right, everyone is different, and it does take a while to find out what is best for each individual, but when it is right, it's like never having anything wrong with you. Obviously it has to be adjusted as the symptons progress but the Parkinson nurse and consultant will get the medication right.

Good Luck

#3
God, I hope you are right Marian.

I have tried Mirapexin but couldn't tolerate it, it made me so ill I could barely function,

I tried Requip, which did nothing for my symptoms and caused hallucinations and sleep paralysis.

All the way through this. I have suffered with dizziness, Every single day for the last year, And intermittently for years beforehand.

I've managed to carry on working full-time , but it's getting harder and harder. go back to neurology on the 15th and just pray they find something that will help.

I can cope with the pain and the tremor, but this dizziness is appalling.

Caroline

#4
Thanks Marion. Its so good to hear something positive.:smile: